MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008270
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter, with only 144cm of the device returned.There was blood in the inflation lumen (shaft).The hub, hypotube, port/exit notch, inner/outer shaft were microscopically and tactile inspected.Inspection revealed the inner shaft was separated 144cm from the proximal end of the hub and the outer shaft was separated 142cm from the proximal end of the hub, and the tip, markerbands, and balloon missing.The damage to the returned portion of catheter was consistent with excessive tensile force applied to the catheter, with the distal edge of the outer shaft damaged (stretched).Inspection of the remainder of the device presented no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 01-aug-2017.It was reported that crossing difficulties were encountered.The 90% stenosed target lesion was located in the moderately tortuous and non-calcified coronary artery.A 2.75mm x 8mm quantum¿ maverick¿ balloon catheter was advanced but failed to cross the lesion.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft detachment.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6778976
Report Number2134265-2017-08189
Device Sequence Number210282
Product Code LOX
UDI-Device Identifier08714729392552
UDI-Public(01)08714729392552(17)20190831(10)0019557581
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH7493808008270
Device Catalogue Number38080-0827
Device Lot Number0019557581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Initial Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight68